Existence theorem for nonlinear micropolar elasticity

Josip Tambača; Igor Velčić

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 16, Issue: 1, page 92-110
  • ISSN: 1292-8119

Abstract

top
In this paper we give an existence theorem for the equilibrium problem for nonlinear micropolar elastic body. We consider the problem in its minimization formulation and apply the direct methods of the calculus of variations. As the main step towards the existence theorem, under some conditions, we prove the equivalence of the sequential weak lower semicontinuity of the total energy and the quasiconvexity, in some variables, of the stored energy function.

How to cite

top

Tambača, Josip, and Velčić, Igor. "Existence theorem for nonlinear micropolar elasticity." ESAIM: Control, Optimisation and Calculus of Variations 16.1 (2010): 92-110. <http://eudml.org/doc/250735>.

@article{Tambača2010,
abstract = { In this paper we give an existence theorem for the equilibrium problem for nonlinear micropolar elastic body. We consider the problem in its minimization formulation and apply the direct methods of the calculus of variations. As the main step towards the existence theorem, under some conditions, we prove the equivalence of the sequential weak lower semicontinuity of the total energy and the quasiconvexity, in some variables, of the stored energy function. },
author = {Tambača, Josip, Velčić, Igor},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Micropolar elasticity; existence theorem; quasiconvexity; micropolar elasticity},
language = {eng},
month = {1},
number = {1},
pages = {92-110},
publisher = {EDP Sciences},
title = {Existence theorem for nonlinear micropolar elasticity},
url = {http://eudml.org/doc/250735},
volume = {16},
year = {2010},
}

TY - JOUR
AU - Tambača, Josip
AU - Velčić, Igor
TI - Existence theorem for nonlinear micropolar elasticity
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/1//
PB - EDP Sciences
VL - 16
IS - 1
SP - 92
EP - 110
AB - In this paper we give an existence theorem for the equilibrium problem for nonlinear micropolar elastic body. We consider the problem in its minimization formulation and apply the direct methods of the calculus of variations. As the main step towards the existence theorem, under some conditions, we prove the equivalence of the sequential weak lower semicontinuity of the total energy and the quasiconvexity, in some variables, of the stored energy function.
LA - eng
KW - Micropolar elasticity; existence theorem; quasiconvexity; micropolar elasticity
UR - http://eudml.org/doc/250735
ER -

References

top
  1. I. Aganović, J. Tambača and Z. Tutek, Derivation and justification of the models of rods and plates from linearized three-dimensional micropolar elasticity. J. Elasticity84 (2006) 131–152.  Zbl1158.74401
  2. A. Ambrosetti and G. Prodi, A Primer of Nonlinear Analysis. Cambridge University Press, Cambridge (1993).  Zbl0781.47046
  3. J.M. Ball, Convexity conditions and existence theorems in nonlinear elasticity. Arch. Rational Mech. Anal.63 (1976/1977) 337–403.  Zbl0368.73040
  4. P.G. Ciarlet, Mathematical elasticity – Volume I: Three-dimensional elasticity. North-Holland Publishing Co., Amsterdam (1988).  Zbl0648.73014
  5. E. Cosserat and F. Cosserat, Théorie des corps déformables. Librairie Scientifique A. Hermann et Fils [Theory of deformable bodies], Paris (1909).  Zbl40.0862.02
  6. B. Dacorogna, Direct methods in the calculus of variations. Springer-Verlag, Berlin (1989).  Zbl0703.49001
  7. A.C. Eringen, Microcontinuum Field Theories – Volume 1: Foundations and Solids. Springer-Verlag, New York (1999).  Zbl0953.74002
  8. G.B. Folland, Real analysis, Modern techniques and their applications. John Wiley & Sons, Inc., New York (1984).  Zbl0549.28001
  9. I. Hlaváček and M. Hlaváček, On the existence and uniqueness of solution and some variational principles in linear theories of elasticity with couple-stresses. I. Cosserat continuum. Appl. Math.14 (1969) 387–410.  Zbl0195.27003
  10. J. Jeong and P. Neff, Existence, uniqueness and stability in linear Cosserat elasticity for weakest curvature conditions. Math. Mech. Solids (2008) DOI: . Preprint 2550 available at .  Zbl1197.74009DOI10.1177/1081286508093581
  11. P.M. Mariano and G. Modica, Ground states in complex bodies. ESAIM: COCV (2008) published online, DOI: .  Zbl1161.74006DOI10.1051/cocv:2008036
  12. N.G. Meyers, Quasi-convexity and lower semi-continuity of multiple variational integrals of any order. Trans. Amer. Math. Soc.119 (1965) 125–149.  Zbl0166.38501
  13. P. Neff, On Korn's first inequality with nonconstant coefficients. Proc. R. Soc. Edinb. Sect. A132 (2002) 221–243.  Zbl1143.74311
  14. P. Neff, Existence of minimizers for a geometrically exact Cosserat solid. Proc. Appl. Math. Mech.4 (2004) 548–549.  
  15. P. Neff, A geometrically exact Cosserat-shell model including size effects, avoiding degeneracy in the thin shell limit, Part I: Formal dimensional reduction for elastic plates and existence of minimizers for positive Cosserat couple modulus. Cont. Mech. Thermodynamics16 (2004) 577–628.  Zbl1158.74419
  16. P. Neff, The Cosserat couple modulus for continuous solids is zero viz the linearized Cauchy-stress tensor is symmetric. Z. Angew. Math. Mech.86 (2006) 892–912. Preprint 2409 available at .  Zbl1104.74007URIhttp://www3.mathematik.tu-darmstadt.de/fb/mathe/bibliothek/preprints.html
  17. P. Neff, Existence of minimizers for a finite-strain micromorphic elastic solid. Proc. Roy. Soc. Edinb. A136 (2006) 997–1012. Preprint 2318 available at http://wwwbib.mathematik.tu-darmstadt.de/Math-Net/Preprints/Listen/pp04.html.  Zbl1106.74010
  18. P. Neff, A finite-strain elastic-plastic Cosserat theory for polycrystals with grain rotations. Int. J. Eng. Sci.44 (2006) 574–594.  Zbl1213.74032
  19. P. Neff, A geometrically exact planar Cosserat shell-model with microstructure. Existence of minimizers for zero Cosserat couple modulus. Math. Meth. Appl. Sci.17 (2007) 363–392. Preprint 2357 available at .  Zbl1119.74029URIhttp://www3.mathematik.tu-darmstadt.de/fb/mathe/bibliothek/preprints.html
  20. P. Neff and K. Chelminski, A geometrically exact Cosserat shell-model for defective elastic crystals. Justification via Γ -convergence. Interfaces Free Boundaries9 (2007) 455–492.  Zbl1137.74014
  21. P. Neff and S. Forest, A geometrically exact micromorphic model for elastic metallic foams accounting for affine microstructure. Modelling, existence of minimizers, identification of moduli and computational results. J. Elasticity87 (2007) 239–276.  Zbl1206.74019
  22. P. Neff and I. Münch, Curl bounds Grad on SO(3). ESAIM: COCV14 (2008) 148–159. Preprint 2455 available at .  Zbl1139.74008URIhttp://www3.mathematik.tu-darmstadt.de/fb/mathe/bibliothek/preprints.html
  23. W. Nowacki, Theory of asymmetric elasticity. Oxford, Pergamon (1986).  Zbl0604.73020
  24. W. Pompe, Korn's first inequality with variable coefficients and its generalizations. Commentat. Math. Univ. Carolinae44 (2003) 57–70.  Zbl1098.35042
  25. J. Tambača and I. Velčić, Derivation of a model of nonlinear micropolar plate. (Submitted).  Zbl1195.74106

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.